HSE Alert to Drug Users

The HSE are urging caution to drug users about taking a brown powder substance being circulated in the Cork area, which is made up of a mix of the drugs MDMA and PMMA.

Gardai have advised this substance may have been a factor in the recent tragic deaths of two men in Kinsale. Mis-using any type of drug carries serious health risks, but the risks are even greater when two or more drugs are involved.

There are practical steps a drug user can take to help prevent overdose:

  • Understand your own tolerance and be aware of when it might be lower (e.g. when you have not been using for awhile)
  • Avoid mixing drugs and mixing drugs with alcohol
  • Know that medication prescribed by a doctor can mix with street drugs and cause an overdose
  • Injecting drugs increases risk of overdose
  • Taking drugs is always a risk but even more so if it is not known where they came from

If someone gets into difficulty after taking drugs it is very important to call 999 straight away. Symptoms can include high fever, rapid heart rate and agitation.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s